Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 3, 2014, 6:21 PM EDT for City of Roanoke, City of Salem, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 3, 2014, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties City of Roanoke, VA, City of Salem, VA
The radar
The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
597
WWUS81 KRNK 032221
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT THU JUL 3 2014
VAZ022-032315-
ROANOKE VA-
621 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 715 PM EDT
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM SOUTH OF THE CITY OF ROANOKE...MOVING TO
THE NORTH AT 10 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH ${REPORTTYPE3}. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM CITY...
CAVE SPRING...
POAGES MILL...
AND HOLLINS.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3732 7986 3731 7984 3714 7995 3714 7999
3715 8000 3717 8000 3718 8003 3716 8007
3721 8016 3739 8006
TIME...MOT...LOC 2211Z 212DEG 15KT 3723 8002
$$
RSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 4:31 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 3, 4:31 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT THU JUL 3 2014
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE AREA TONIGHT. THE FRONT
WILL INTERACT WITH TROPICAL MOISTURE ASSOCIATED WITH HURRICANE
ARTHUR...INCREASING THE POTENTIAL FOR HEAVY RAINFALL ALONG THE
FRONT. THE FRONT WILL EVENTUALLY MOVE EAST INTO THE PIEDMONT
LATER TONIGHT AND OFF THE COAST FRIDAY AS THE HURRICANE MOVES
NORTHEAST AND AWAY FROM THE AREA. DRIER AND COOLER HIGH PRESSURE
WILL MOVE INTO THE AREA FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS 415 PM EDT THURSDAY...
FLASH FLOOD WATCH REMAINS IN EFFECT INTO THIS EVENING FOR
COUNTIES ALONG AND JUST EAST OF THE BLUE RIDGE.
SEVERE THUNDERSTORM WATCH 389 REMAINS IN EFFECT UNTIL 9 PM.
HURRICANE ARTHUR WILL MOVE NORTHEAST ACROSS THE OUTER BANKS
TONIGHT..WELL EAST OF THE DELMARVA FRIDAY AFTERNOON...AND EAST OF
CAPE COD FRIDAY NIGHT.THE 12Z NAM IS CLOSEST TO THE OFCL NHC TRACK
THROUGH ABOUT 24 HRS...CLOSER TO THE 12Z UKMET. CONSULT THE
LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING THE
TRACK OF ARTHUR.
AMPLIFIED LONGWAVE TROF WILL CONTINUE TO MOVE EAST TONIGHT...WHILE
HURRICANE ARTHUR STRENGTHENS AND MOVES UP THE ALONG THE ATLANTIC
COAST.
SURFFACE FRONT ASSOCIATED WITH THE UPPER LEVEL TROF IS SLOWLY
MOVING EAST ALONG THE SPINE OF THE APPALACHIANS AND WAITING FOR
ARTHUR TO PASS BY BEFORE IT PUSHES INTO THE ATLNATIC OCEAN.
THIS SLOWING OF THE FRONT SUGGESTS THAT CONVECTION THAT DEVELOPS
WILL TRAIN OVER THE SAME AREA LEADING TO THE POTENTIAL FOR REPEAT
HEAVY RAINFALL. IN ADDITION...THUNDERSTORMS WHICH DEVELOP EAST OF
THE BLUE RIDGE WILL BE IN AN ENVIRONMENT...PWAT VALUES NEAR 1.8
INCHES...FAVORING HIGHER RAIN EFFICIENCY...RAIN RATES OF 2 TO 4
INCHES PER HOUR. FLASH FLOOD GUIDANCE FOR MOST OF THE FORECAST
AREA IS PRETTY HIGH...NEEDING 2.5 TO 3 INCHES IN AN HOUR TO CAUSE
ANY MAJOR ISSUES.
THE ENVIRONMENT OF INSTABILITY AND CAPE SUPPORTS WIND THREAT WITH
STRONGER UPDRAFTS. SHAPED THE POPS FOR THIS EVENING INTO
TONIGHT TOWARDS A BLEND OF HIRESW-ARW...NAM AND RNK WRFARW WITH
FOCUS OF CONVECTION TO THE EAST. ADD ENHANCED WORDING OF HEAVY
RAIN IN FLOOD WATCH AREAS AND WINDS AND HAIL WHERE SEVERE WEATHER
WATCH IS IN EFFFECT. LOW TEMPERATURES OVERNIGHT WILL VARY FROM THE
UPPER 50S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT.
AS ARTHUR MAKES A TURN OUT INTO THE ATLANTIC OCEAN...DRIER AIR
WILL PUSH EASTWARD INTO OUR REGION FRIDAY. TAPER POPS OFF QUICKLY
FRIDAY MORNING RESULTING IN A NICE JULY 4TH. HIGHS FRIDAY WILL
VARY FROM THE LOWER 70S IN THE MOUNTAINS TO MID 80S IN THE
PIEDMONT.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EDT THURSDAY...
HIGH PRESSURE WILL APPROACH THE AREA FRIDAY NIGHT AND BUILD OVER THE
REGION DURING THE WEEKEND. THE CENTER WILL SHIFT EAST OF THE REGION
BY SUNDAY AFTERNOON AND NIGHT. THE RESULT WILL A CHANGE TO DRIER AND
COOLER CONDITIONS AND LIMITED CLOUD COVER FOR THE HOLIDAY WEEKEND.
TEMPERATURES WILL BE COOLEST ON SATURDAY BEFORE AN INCREASING
SOUTHERLY FLOW ALLOWS TEMPERATURES TO INCREASE A BIT FOR SUNDAY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...
A COLD FRONT WILL APPROACH THE AREA ON MONDAY...AND MOVE INTO THE
AREA MONDAY NIGHT INTO TUESDAY. AT THIS POINT...THE FRONT WILL STALL
OVER THE AREA AND WITH MINOR FLUCTUATIONS NORTH AND SOUTH THROUGH THE
REMAINDER OF THE FORECAST PERIOD. DISTURBANCES WITHIN THE FLOW
AROUND THE PARENT UPPER TROUGH WILL PERIODICALLY RIDE ALONG THIS
FRONT AND HELP INCREASE THE DYNAMICS ALOFT. THE RESULT WILL BE AN
ACTIVE PERIOD OF SCATTERED SHOWERS AND STORMS ACROSS THE AREA FROM
TUESDAY THROUGH THURSDAY.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN AROUND NORMAL FOR THE
HIGHS AND SLIGHTLY ABOVE NORMAL FOR THE LOWS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM EDT THURSDAY...
SCATTERED TO NUMEROUS MVFR SHOWERS AND THUNDERSTORMS...WILL
DEVELOP THIS AFTERNOON INTO THIS EVENING...ASSOCIATED WITH A SLOW
MOVING COLD FRONT MOVING ACROSS THE MID ATLANTIC. THIS FRONT IS
EXPECTED TO MOVE EAST OF THE AREA TONIGHT WITH RETURN OF VFR
CONDITIONS FRIDAY.
MODERATE CONFIDENCE IN CEILINGS AND VISIBILITIES DURING THE
PERIOD.
HIGH CONFIDENCE IN WINDS DURING THE PERIOD.
EXTENDED AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED FRIDAY NIGHT THROUGH SUNDAY AS
DRIER HIGH PRESSURE BUILDS ITS WAY INTO THE AREA. THERE MAY BE
SOME RIVER VALLEY FOG SATURDAY AND SUNDAY MORNING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR VAZ032>035-043>046.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ014-016-
017-022>024.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ047.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KK/PM
NEAR TERM...KK
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/PMHazardous weather outlook, Jul 3, 4:32 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 432 PM EDT THU JUL 3 2014 VAZ018>020-058-059-042045- CRAIG-ALLEGHANY VA-BATH-HALIFAX-CHARLOTTE- 432 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-VAZ007-009>013-015-WVZ042>045-042045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-MERCER- SUMMERS-MONROE-GREENBRIER- 432 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ014-016-017-042045- MONTGOMERY-CARROLL-FLOYD- 432 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ022>024-042045- ROANOKE-BOTETOURT-ROCKBRIDGE- 432 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ032>035-043>046-042045- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX- 432 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ047-042045- BUCKINGHAM- 432 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 3, 5:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT THU JUL 3 2014
NCZ020-032230-
YADKIN NC-
528 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR BOONVILLE TO NEAR
BUCK SHOALS...MOVING TO THE EAST AT 5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
LONE HICKORY...
SHACKTOWN...
AND COURTNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3606 8088 3617 8088 3627 8078 3627 8068
3625 8065 3627 8063 3629 8063 3627 8060
3629 8055 3628 8053 3605 8061
TIME...MOT...LOC 2125Z 264DEG 6KT 3623 8071 3608 8085
RSLocal storm report, Jul 3, 5:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 4 NNE SEMORA 36.56N 79.13W
07/03/2014 HALIFAX VA 911 CALL CENTER
TREE DOWN AT 2000 WILLIAMSON ROAD
&&
WERTLocal storm report, Jul 3, 5:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 5 NE CAMP SPRINGS 36.36N 79.45W
07/03/2014 CASWELL NC 911 CALL CENTER
COUPLE OF TREES DOWN AT 7335 ADDRESS ON NC 150
&&
WERTLocal storm report, Jul 3, 6:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 1 SE HIGHTOWERS 36.33N 79.24W
07/03/2014 CASWELL NC 911 CALL CENTER
TREE DOWN AT INTERSECTION OF ROUTE 119 AND HIGHWAY 86
&&
WERTSpecial weather statement, Jul 3, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT THU JUL 3 2014
VAZ022-032315-
ROANOKE VA-
621 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 715 PM EDT
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM SOUTH OF THE CITY OF ROANOKE...MOVING TO
THE NORTH AT 10 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH ${REPORTTYPE3}. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM CITY...
CAVE SPRING...
POAGES MILL...
AND HOLLINS.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3732 7986 3731 7984 3714 7995 3714 7999
3715 8000 3717 8000 3718 8003 3716 8007
3721 8016 3739 8006
TIME...MOT...LOC 2211Z 212DEG 15KT 3723 8002
RSSpecial weather statement, Jul 3, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT THU JUL 3 2014
VAZ022-032315-
ROANOKE VA-
621 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 715 PM EDT
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM SOUTH OF THE CITY OF ROANOKE...MOVING TO
THE NORTH AT 10 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM CITY...
CAVE SPRING...
POAGES MILL...
AND HOLLINS.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3732 7986 3731 7984 3714 7995 3714 7999
3715 8000 3717 8000 3718 8003 3716 8007
3721 8016 3739 8006
TIME...MOT...LOC 2211Z 212DEG 15KT 3723 8002
RSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:28 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 62 min |
| Jul 2, 8:54 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 51 min |
| Jul 2, 9:50 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell | 55 min |
| Jul 2, 11:28 PM EDT | Special Weather Statement | RNK | Amherst | 47 min |
| Jul 2, 11:43 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 47 min |
| Jul 3, 12:16 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 59 min |
| Jul 3, 12:30 AM EDT | Special Weather Statement | RNK | Pittsylvania | 60 min |
| Jul 3, 12:59 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Henry, Pittsylvania | 31 min |
| Jul 3, 1:19 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 56 min |
| Jul 3, 1:35 AM EDT | Special Weather Statement | RNK | Pittsylvania | 55 min |
| Jul 3, 2:15 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell | 60 min |
| Jul 3, 2:48 AM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jul 3, 4:38 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 17 more | 17 hr |
| Jul 3, 11:40 AM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 65 min |
| Jul 3, 12:01 PM EDT | Special Weather Statement | RNK | City of Covington | 29 min |
| Jul 3, 12:03 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| Jul 3, 12:17 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke | 3 hr |
| Jul 3, 12:20 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 25 min |
| Jul 3, 12:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke | 67 min |
| Jul 3, 12:40 PM EDT | Special Weather Statement | RNK | Botetourt | 35 min |
| Jul 3, 12:42 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 33 min |
| Jul 3, 12:57 PM EDT | Areal Flood Advisory | RNK | City of Buena Vista | 3 hr |
| Jul 3, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 61 min |
| Jul 3, 1:13 PM EDT | Special Weather Statement | RNK | Floyd | 32 min |
| Jul 3, 1:18 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| Jul 3, 1:24 PM EDT | Special Weather Statement | RNK | Franklin | 36 min |
| Jul 3, 1:29 PM EDT | Special Weather Statement | RNK | Rockbridge | 31 min |
| Jul 3, 1:37 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 23 min |
| Jul 3, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 47 min |
| Jul 3, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 40 min |
| Jul 3, 2:05 PM EDT | Special Weather Statement | RNK | Bedford | 25 min |
| Jul 3, 2:06 PM EDT | Special Weather Statement | RNK | Pulaski | 24 min |
| Jul 3, 2:08 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jul 3, 2:30 PM EDT | Special Weather Statement | RNK | Bedford | 30 min |
| Jul 3, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 45 min |
| Jul 3, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 22 min |
| Jul 3, 3:01 PM EDT | Special Weather Statement | RNK | Wythe | 29 min |
| Jul 3, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Pulaski | 47 min |
| Jul 3, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 55 min |
| Jul 3, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 36 min |
| Jul 3, 4:01 PM EDT | Special Weather Statement | RNK | Charlotte | 59 min |
| Jul 3, 4:10 PM EDT | Special Weather Statement | RNK | Henry | 65 min |
| Jul 3, 4:19 PM EDT | Special Weather Statement | RNK | Bath | 26 min |
| Jul 3, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 42 min |
| Jul 3, 4:29 PM EDT | Special Weather Statement | RNK | Appomattox | 46 min |
| Jul 3, 4:37 PM EDT | Special Weather Statement | RNK | Campbell | 53 min |
| Jul 3, 4:43 PM EDT | Areal Flood Advisory | RNK | Grayson, Wythe | 3 hr |
| Jul 3, 4:43 PM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Jul 3, 4:58 PM EDT | Special Weather Statement | RNK | Appomattox | 32 min |
| Jul 3, 5:03 PM EDT | Areal Flood Warning | RNK | Carroll, City of Galax | 3 hr |
| Jul 3, 5:13 PM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 6 hr |
| Jul 3, 6:26 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 3, 6:40 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 65 min |
| Jul 3, 7:09 PM EDT | Special Weather Statement | RNK | Botetourt | 21 min |
| Jul 3, 7:44 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 61 min |
| Jul 3, 1:41 PM EDT | Special Weather Statement | RNK | Wilkes | 34 min |
| Jul 3, 2:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 3, 5:26 PM EDT | Special Weather Statement | RNK | Surry | 64 min |
| Jul 3, 5:28 PM EDT | Special Weather Statement | RNK | Yadkin | 62 min |
Nearby
Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.